Have just had the second of twelve weekly taxols after FEC, having herceptin jabs every three weeks too, just had the first last week. Had mx with veritas mesh and expander implant in Jan, hoping to get the permanent one done after all this lot is over with.
There's another thread on here called weekly paclitaxel (taxol) side effects (or something - doh, just posted on there and chemo brain already kicked in) which has some tips. I'm so glad I'm on this and not the three weekly docetaxel/taxotere, I think this is a lot kinder, relatively speaking, but not without it's own bunch of little surprises.
Hi, I have just finished my weekly Paclitaxol treatment. I was supposed to have 12 cycles, but I have only managed complete 8 as the numbness in my hands and feet have got really quite bad. I had a mx in December, in hospital for 7 days and 10 days after that started fertility treatment which was a bit complicated as I made too many eggs!! I then started weekly chemo in January, having had a portacath fitted. So in all fairness I started from a pretty low point! I am 31 and expected it to be a doddle! Although I have had most side effects and had 2 infections which I have ended in hospital with. Saying that however, I have not lost my hair, justed thinned (not had the cold cap) and my nails have been fine. I have had a few 1 week breaks which has made the world of difference. At times it can be exhausting and feel relentless but you have to remember that it is totally worth it. And although at times you may feel it is never ending, it is! There have been times when I couldnt imagine getting to the end but here I am! And this is a brilliant forum to find support and answers to anything you mught be worried about. Good Luck xx
I have paclitaxel weekly and I am on week 13. Im having it for 18 weeks.
Obviously with regard to the coping, we are all different so probably affects us differently but I have to say, I have coped much better than I thought. I lost my hair after about 4 sessions and it didnt so much fall out but was coming out when I brushed it. So rather than it looking patchy I just shaved it off. I had no other side effects until quite a few weeks after starting. But thank goodness the side effects I have had havent been too bad. Ive had no sickness or nausea and I dont get too tired. I have chemo on a Thursday and usually by Sunday Im starting to flag a little. My feet have gone numb but its being controlled with Gabapentin. My fingernails have gone black and are lifting but hopefully they wont fall off! I have lost my taste wich is probably the worst thing for me, I hate not being able to taste food! And I did have an issue with my skin coming out in little whiteheads but Im on daily antibiotics for that and a cream. So, all in all not too bad! Madly enough my hair has started to grow back and is now very wispy, not sure if it will stay now but Im hoping so.
Hopefully things will be as easy going for you too x
Whilst you wait for the other users to reply with their expereinces you might find it helpful to have a lok at the BCC publication about taxol, it contains information on how it works, its benefits and possible side effects. If you would like to order a copy or to read this on line just follow the link below:-
If you do have further questions or would just like to talk things through do give the helpline a call on 080 800 6000. Here you can share your thoughts and concerns with a member of staff who will offer you a listening ear as well as support and information.
Best wishes Sam, BCC Facilitator
I got one more EC dose next week and then will be on 12 weekly Taxols from beginning of May onwards.
Any tips what to expect on Taxol and how to cope with the weekly doses, thanks